Texas, 2017Tornado in Texas, September 25, 2017
September 25, 2017 · NWS CRP · 1 event in 1 county or zone
A waterspout occurred over Lake Corpus Christi near Fiesta Mariner at Pernitas Point.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A waterspout occurred over Lake Corpus Christi near Fiesta Mariner at Pernitas Point.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 25, 12:14 PM CST, 56 minutes earlier.
Area forecast discussion, Sep 25, 12:14 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
114 PM CDT Mon Sep 25 2017
.DISCUSSION...
Update for 18Z aviation cycle.
&&
.AVIATION...
Today...VFR. Some heavier showers and isolated thunderstorms will
continue across the region this afternoon and evening. Brief
reduction to MVFR/IFR possible with wind gusts upward of 25 knots.
Otherwise no other impacts to the terminals. Medium to high
confidence.
Tonight...VFR/MVFR. Continued shower/storm activity across the
west is expected while some streamer storms develop just off the
coast and move inland during the mid-morning hours. Brief lower
restrictions possible within the storms. Medium confidence.
Tuesday...VFR. Expecting more showers and storms across the region
but may hold off until after the current TAF cycle. Conditions
generally look like a carbon copy of today with a bit more
activity across the west than there currently is. Medium to high
confidence.
&&
.PREVIOUS DISCUSSION... /Issued 1143 AM CDT Mon Sep 25 2017/
DISCUSSION...
Seeing some better coverage of showers across the Coastal Bend
into the Coastal Plains near Victoria. Have increased PoPs a bit
to account for this and expected activity through the evening
hours. Seabreeze will continue to move inland and provide some
better lift for showers towards the Brush Country later this
afternoon. Have been watching an area of activity across part of
the SdB mountains track towards the northeast. This may send an
outflow towards the Rio Grande Plains later today helping to
combine with the seabreeze for even more activity. Tried to show a
general trend in the hourly temperatures to account for the rain
activity, so they were lowered where the higher PoPs are in place.
Otherwise the forecast is in good shape.
PREVIOUS DISCUSSION... /Issued 639 AM CDT Mon Sep 25 2017/
DISCUSSION...See Aviation section for 12Z TAFs.
AVIATION...GOES 16 channel difference for low clouds/fog
indicated generally scattered low clouds over Coastal Bend this
morning with some areas over the Brush Country showing broken
clouds with MVFR ceilings. Sufficient moisture and steep low
level lapse rates had led to isolated streamer showers over
the coastal plains this morning. The activity will become
more scattered after some heating and drift inland with the
sea breeze through the afternoon. Showers and thunderstorms
will provide MVFR ceilings/vsbys.
Weak upper level disturbance moving out of northeast Mexico late
this afternoon into evening should lead to scattered convection
moving into the LRD area in the evening and early overnight
period. Will show MVFR ceilings and vsbys with the convection.
Coastal convergence zone will lead to redevelopment of coastal
showers over the southern Coastal Bend that will affect CRP/ALI
areas. MVFR ceilings expected to become prevalent over the coastal
plains by 08Z Tuesday.
PREVIOUS DISCUSSION... /Issued 437 AM CDT Mon Sep 25 2017/
SHORT TERM (Today through Tuesday)...
The mid to upper level ridge axis over the region will translate
eastward into the western Gulf of Mexico through Tuesday. Although
GOES 16 image of precipitable water shows a region of drier air
over the upper Texas coast making its way into the northeast part
of the forecast area, higher moisture remains along the lower
Texas coast up to the Coastal Bend with PWAT values from 1.8-1.9
inches. The NAM may have a better handle on how steep the low
level lapse rates are over the coastal waters into the Coastal
Bend this morning compared to the GFS/RAP. KCRP radar loop has
shown a steady stream of isolated showers into the Coastal Bend
over the past couple of hours. Expect with a little bit of
heating, the coverage of convection will become scattered this
morning from the coastal plains into the eastern Brush Country.
Low level convergence zone will move inland with the sea breeze
boundary this afternoon. Image of precipitable water showed the
deeper moisture axis along the Rio Grande with PWAT values around
2 inches. Will show slightly better chance for convection over the
Brush Country this afternoon.
With the ridge axis moving east by tonight, a short wave trough
will move out of Mexico, from Coahuila into the northern Brush
Country up to the Hill Country by 12Z Tuesday. The upper level
flow will be weakly diffluent while the low level flow will
gradually strengthen from the southeast during the overnight
hours. Will show PoPs of 40-60 percent over the Brush Country for
tonight. After dry period this evening along the coast, low level
convergence axis will strengthen overnight and expect scattered
convection to develop over the Coastal Bend. Will increase PoPs
back to chance category for overnight.
NAM/GFS/ECMWF models show the short wave trough moving across the
region on Tuesday. Deep moisture will be in place over South Texas
on Tuesday with PWAT values above 2 inches along the coast to near
2.4 inches over the western Brush Country. PoPs will be tapered
from 40 percent at the coast to likely at 60 percent over the
Brush Country.
LONG TERM (Tuesday night through Sunday)...
Forecast remains favorable for a wet mid week especially across the
western half of the CWA (Rio Grande Plains and Brush Country). The
upper level closed low which will form over the southwest states
will slowly progress east northeastward into the Four Corners region
during the mid week. Deep Pacific moisture will be drawn into the
region, with precipitable water values climbing above normal (well
above 2 inches). With the position of this upper level disturbance
the heaviest rainfall will remain to the north and west of the
region over the up stream Rio Grande river basin, and may bring some
rises along the river. Locally though, still anticipate moderate to
locally heavy rainfall will be possible with widespread showers and
thunderstorms across the western zones, and more scattered
convection to the east Tuesday night into Wednesday. Rain chances
will slowly decrease Thursday into Friday as the closed low opens
and lifts the the northeast. As the disturbance lifts to the
northeast a cold front will move south across the state and into
South Texas. The cold front is forecast to move into the region
Friday, though seeing some differences in the models between the
strength of the front and continued rain chances across the region
late into the weekend. Anticipate more of a northeast shift to the
winds and slight lowering of temperatures late in the week into
early next week. Lower dewpoints and less humid conditions late in
the period will also bring more seasonable conditions to the region.
High temperatures will gradually go from the upper 80s/lower 90s to
the mid/upper 80s, and lows from the lower 70s falling to the
lower/mid 60s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 90 77 90 75 / 30 50 40 40 30
Victoria 75 90 74 89 72 / 20 40 20 40 20
Laredo 78 92 76 90 74 / 50 60 80 60 60
Alice 76 92 75 90 73 / 30 50 40 50 30
Rockport 79 89 78 90 77 / 20 40 30 40 20
Cotulla 76 91 75 89 73 / 50 60 80 70 60
Kingsville 76 92 76 90 74 / 30 50 40 40 30
Navy Corpus 80 89 79 89 79 / 20 40 30 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
GH/77...AVIATION
Hazardous weather outlook, Sep 25, 4:15 AM CST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CDT Mon Sep 25 2017
GMZ230-235-250-255-270-275-TXZ229>234-239>247-261015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
515 AM CDT Mon Sep 25 2017
This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered showers and thunderstorms will be possible
across the region today into tonight. Storms are not expected to
become severe.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered showers and thunderstorms will be possible
each day through Friday across the Gulf Waters and much of South
Texas. A moderate to at times heavy rainfall threat could
materialize over the Rio Grande Plains Tuesday into Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
TMT/LB
Tornado, Live Oak
- When
- September 25, 1:10 PM CST to 1:11 PM CST
- Where
- Live Oak County, 5.82 mi SE of Lagarteo to 5.73 mi SE of Lagarteo
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 15 yd
- Reported by
- Law Enforcement
- Coordinates
- 28.053, -97.892
Live Oak County Sheriff's Office reported a waterspout over Lake Corpus Christi near Pernitas Point.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 25 to 27, 2017$1.0 million · 1 event
- Damaging Wind and Heavy Rain in Iowa, September 25, 2017$10,000 · 56 kt wind · 10 events
- Flash Flooding and Hail in Texas, September 25, 2017$8,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, September 25, 201757 kt wind · 3 events
- Flash Flood and Hail in New Mexico, September 25 to 26, 20170.75 in hail · 3 events
- Flood and Heavy Rain in Kansas, September 25 to 26, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722048.